Posted 10/11/2007 12:46 PM (GMT -8)
I haven't posted in a while so I thought I'd give an update, maybe see if anyone else is going through something similar. So I had my fourth remicade infusion about three weeks ago. Prior to that I was in pretty bad shape, I had lost about 10-15 pounds according to my GI, and I was having bloody diarrhea 8-10 times a day, oh boy. He said if I didn't improve quickly they'd have to hospitalize me. I had an appt with him after my last infusion and he recommended I go off the asacol for a while since it really wasn't helping (obviously). He then set me up with another round of prednisone, 40mg taper, and then said I needed to "rechallenged" 6mp. I was on it for about 7 weeks previously before I came down with a low grade fever/sinus infection-something. So now its been almost a month and my BM's have definitley improved. They are always formed although there is a little bit of diarrhea/mucus that accompanies. There isn't much blood, and its usually light and bright in color. My only problems now are the fact that I still have urgency (I have to go probably 2-4 times a day), I'm so constipated it makes me almost cry when I have a BM and I feel like a darn pinata most of the day. I've restarted taking cirtucil in an attempt to reduce the constipation. It didn't work so well for the first three infusions when I was feeling like this, but now I'm being very structured about it...taking two after every meal, one for snacks. I'd like to think its helping, although I'm afraid of what will happen when I finally taper to the lower doses of the prednisone. I also start 50mg of 6mp tomorrow, so I'm also nervous about getting sick again (terrible!). I also wonder if taking the asacol out of my system has kept me from slipping back into my flare like in the past (shrug). It so strange, living like this, having these periods of weeks where things are semi-ok...knowing that it could all be drastically different before the end of the month. Anyhoo, just felt like venting/talking, etc.
Best for all